Nebraska, 2005Tornado in Nebraska, March 30, 2005
March 30, 2005 · NWS CYS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 30, 2:26 PM MST, 40 minutes earlier.
Area forecast discussion, Mar 30, 2:26 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MST WED MAR 30 2005
.SHORT TERM...COMPLEX FORECAST IN THE OFFING. 18Z NAM SUITE
RADICALLY INCREASED ITS QPF AND BULLSEYED THE WESTERN NE PANHANDLE.
GFS HAD THIS ALL ALONG SO IT WAS NOT A LEAP TO BUY INTO IT. PRETTY
SURE ITS NOT CONVECTIVE FEEDBACK SINCE NO INSTABILITY IS NOTED.
OMEGA FIELD IS VERY STRONG SO...FROM DYNAMIC CLASS...IT IS EITHER
DIFF VORT ADV OR THICKNESS ADVECTION. MODELS PROG BOTH..SO IT SEEMS
TO BE A CLASSIC SYNOPTIC EVENT REFRESHINGLY INDEPENDENT OF UPSLOPE
CONSIDERATIONS. BIGGEST CLUE IS THAT A THETA-E RIDGE IS APPARENT
BOTH ON MSAS AND EVENING MODEL PROGS. SOME NEB FORECAST POINTS HAVE
NAM QPF/S COMING IN AT GREATER THAN 3/4 INCH. QUESTION WILL BE
CRITICAL THICKNESSES. APPEARS SIGNIFICANT MELTING WILL TAKE PLACE WITH
THE GROUND BEING SO WARM. MODEL SNOW TOTALS ARE A HEAD-TURNING 12
TO 15 INCHES BUT THINK THAT 3 TO 5 IS PRUDENT NUMBER AT THIS TIME.
ELSEWHERE...CONVECTION IS BREAKING OUT ALL QUADS. LIGHTNING STRIKES
OCCURRING NEAR STATION. INSTABILITY SHOULD SLOWLY SUBSIDE AFTER
SUNSET BUT KEPT ISOLATED T IN GRIDS INTO THE EVENING.
.LONG TERM...FOR MUCH OF THIS PORTION OF THE FORECAST MILD AND DRY
WEATHER WILL BE OVER THE CWA. A RIDGE ALOFT BUILDS OVER THE
ROCKIES FRIDAY AND THEN IS FLATTENED FRIDAY NIGHT AND SATURDAY AS A
SHORTWAVE TROUGH MOVES ACROSS SOUTHERN CANADA. A COLD FRONT IS
PUSHED THROUGH AT LEAST THE NORTHEAST PART OF THE CWA SATURDAY
MORNING. THE GFS AND CANADIAN MODELS BOTH PAINT AN AREA OF LIGHT
QPF OVER SOUTHEAST WYOMING SATURDAY AFTERNOON AND EVENING. THE
FLOW ALOFT BECOMES MORE SOUTHWESTERLY SUNDAY AND MONDAY IN ADVANCE
OF A SIGNIFICANT SHORTWAVE TROUGH. THAT FEATURE ALONG WITH ITS
SURFACE REFLECTION SHOULD PRODUCE SHOWERS AND SOME THUNDERSTORMS
MONDAY AFTERNOON...WITH SHOWERS BECOMING SNOW EARLY MONDAY NIGHT
AND LINGERING INTO TUESDAY MORNING. HIGHS FOR TUESDAY WILL BE
BELOW GUIDANCE VALUES. THAT STORM SYSTEM IS FAIRLY SIMILAR TO
THAT OF TODAY AND TONIGHT OVER THE ROCKIES. AFTER THAT SYSTEM
MOVES EAST...HEIGHTS ALOFT RISE WITH A RIDGE AXIS BACK OVER THE
ROCKIES FOR NEXT WEDNESDAY WITH A RETURN TO MILD AND DRY WEATHER.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY TONIGHT SNOWY RANGE. ZONE 63.
NE...SNOW ADVISORY TONIGHT. ZONES 19>21..54..55.
&&
SOWKO/WEILAND
Hazardous weather outlook, Mar 30, 2:46 PM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MST WED MAR 30 2005
WYZ061>066-311217-
LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY-
NORTH LARAMIE RANGE WY-SNOWY RANGE WY-SOUTHWEST CARBON WY-
246 PM MST WED MAR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGH ELEVATIONS OF
SOUTHEAST WYOMING AS WELL AS SOUTH CENTRAL WYOMING.
.DAY ONE...TONIGHT
SNOW SHOWERS ARE LIKELY TONIGHT OVER THE AREA. ONE TO THREE
INCHES OF SNOW ARE POSSIBLE BELOW 7500 FEET BY SUNRISE THURSDAY.
FOR ELEVATIONS ABOVE 7500 FEET...FIVE TO EIGHT INCHES OF NEW SNOW
WILL FALL. A SNOW ADVISORY IS IN EFFECT FOR THE SNOWY RANGE
THROUGH TONIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING
IN THIS AREA THROUGH TONIGHT.
ISOLATED THUNDERSTORMS WILL PERSIST OVER THE AREA THROUGH THE
EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE POSSIBILITY OF SNOW SHOWERS WILL RETURN TO THE REGION
MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. AT THIS TIME
SOME SMALL ACCUMULATIONS WILL OCCUR DURING THAT TIME...
ESPECIALLY IN THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-067>070-311217-
BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-
DAWES NE-GOSHEN WY-KIMBALL NE-MORRILL NE-NIOBRARA WY-PINE BLUFFS WY-
PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-
246 PM MST WED MAR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING A
ND THE WESTERN NEBRASKA PANHANDLE.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOW ELEVATIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING WILL BECOME
MORE WIDESPREAD SNOW SHOWERS BY LATE EVENING. A SNOW ADVISORY
HAS BEEN ISSUED FOR MUCH OF THE WESTERN NEBRASKA PANHANDLE
FROM 8 PM TO NEAR SUNRISE. IN THAT AREA...3 TO 5 INCHES OF
NEW SNOW WILL ACCUMULATE WITH 1 TO 2 INCHES IN LOWER
ELEVATIONS OF SOUTHEAST AND EAST CENTRAL WYOMING. ROADS WILL
BECOME SLICK AND TRAVEL HAZARDOUS TONIGHT ESPECIALLY IN THE
WESTERN NEBRASKA PANHANDLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION
MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. THE SHOWERS
WILL CHANGE OVER TO MAINLY SNOW SHOWERS BY LATE EVENING
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WEILAND
Tornado, Scotts Bluff
- When
- March 30, 3:06 PM MST to 3:09 PM MST
- Where
- Scotts Bluff County, 3 mi NE of Scottsbluff
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.900, -103.617
Very weak tornado over open country.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, March 30 to 31, 2005$1.9 million · 1.75 in hail · 33 events
- Tornado and Hail in Wisconsin, March 30, 2005$380,000 · F0 · 46 events
- Tornadoes and Hail in Illinois, March 30, 2005$70,000 · F1 · 53 events
- Flooding and Hail in Illinois, March 30, 2005$103,000 · 1.75 in hail · 59 events
- Tornadoes and Hail in Iowa, March 30, 2005$123,000 · F1 · 22 events
- Hail in Alabama, March 30 to 31, 2005$81,000 · 1.75 in hail · 5 events
- Hail in Alabama, March 30, 2005$45,000 · 2 in hail · 3 events
- Hail and Damaging Winds in Michigan, March 30, 2005$35,000 · 50 kt wind · 4 events
- Tornado and Hail in Minnesota, March 30, 2005$18,000 · F0 · 13 events
- Hail and Damaging Winds in Illinois, March 30, 2005$18,000 · 1.75 in hail · 11 events
- Tornadoes and Hail in Iowa, March 30, 2005$25,000 · F0 · 3 events
- Hail in Alabama, March 30, 2005$27,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441747.